MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 MAST ROLLER PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-88-00
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 mast roller pump.According to information, this is a critical error and pump stop event.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during a procedure, the mast roller pump 150 displayed "shaft angle encoder fault" error.According to customer, the issue is temporary and arises intermittently, making it challenging to regulate the pump.There is no report of any patient injury.
 
Additional Manufacturer Narrative
As per follow up with the customer, the mast mount pump was previously used as an arterial pump.As a precaution, customer decided to use the suspected pump as an additional sucker.After making this change, customer did not encounter any shaft encoder error messages and customer could run the pump for the entire day without issues.Through consultation with livanova technical service, customer was suggested to replace the control panel by another one to check if this solves the issue and/or to replace the encoder in this panel to a new one.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
No component change was performed prior to returning the pump to service.Review of the complaints database revealed that no other similar occurrences were notified since unit installation in 2024, neither a concerning trend has been identified.Based on the above findings, considering that no part replacement was carried out and no further occurrence of the error was reported, it cannot be ruled out that the most likely root cause of the event was a temporary communication error between the hkr processor board and the shaft angle encoder.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 MAST ROLLER PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key20415953
Report Number9611109-2024-00461
Device Sequence Number8304023
Product Code DTQ
UDI-Device Identifier04033817900474
UDI-Public(01)04033817900474(11)240223
Combination Product (Y/N)N
Initial Reporter CountryCE
PMA/510(K) Number
K103762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-88-00
Device Catalogue NumberMAST ROLLER PUMP 150
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer10/25/2024
03/31/2025
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/22/2024
04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown